Alert archive / North Dakota / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm watch at Feb 23, 2012, 1:46 PM MST for 28 counties in North Dakota. It took effect at Feb 25, 2012, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 1:46 PM MST (20:46 UTC)
- In effect from
- Feb 25, 2012, 5:00 PM MST
- Expired
- Feb 24, 2012, 1:50 PM MST
- In force
- Issued by
- NWS Bismarck, ND
All 28 counties
Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS43 KBIS 232046 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CST THU FEB 23 2012 ...WINTER STORM WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY EVENING THROUGH MONDAY MORNING... .HAZARDOUS WINTER WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND. SNOW IS FORECAST TO BEGIN ACROSS THE FAR WEST SATURDAY EVENING...AND SPREAD EASTWARD BY SUNDAY. STRONG NORTHERLY WINDS ARE EXPECTED SUNDAY INTO MONDAY MORNING...WHICH MAY LEAD TO SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. MODERATE TO HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE...WITH THE GREATEST ACCUMULATIONS AT THIS TIME EXPECTED ALONG AND NORTH OF HIGHWAY 200. HOWEVER...SOME UNCERTAINTY DOES REMAIN IN THE EXACT TRACK OF THIS SYSTEM...WHICH MAY CAUSE THE AXIS OF THE GREATEST SNOWFALL TO SHIFT. TRAVEL THIS WEEKEND MAY BECOME HAZARDOUS. THOSE WITH TRAVEL PLANS SHOULD REMAIN UP TO DATE ON THIS POTENTIAL WINTER STORM. NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051- 241200- /O.NEW.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 246 PM CST THU FEB 23 2012 /146 PM MST THU FEB 23 2012/ ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT. * SNOWFALL IS EXPECTED TO BEGIN ACROSS THE FAR WEST SATURDAY EVENING...AND SPREAD ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY. * MODERATE TO HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE. * SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS ARE POSSIBLE SUNDAY INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. MONITOR THE LATEST FORECASTS FOR UPDATES. && $$ AYD/NH/JWS
2 follow-up statements
081 WWUS43 KBIS 240940 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CST FRI FEB 24 2012 ...WINTER STORM WATCH FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY EVENING THROUGH MONDAY MORNING... .HAZARDOUS WINTER WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND. SNOW IS FORECAST TO BEGIN ACROSS THE FAR WEST SATURDAY EVENING AND SPREAD EASTWARD BY SUNDAY. STRONG NORTHERLY WINDS ARE EXPECTED SUNDAY INTO MONDAY MORNING...WHICH MAY LEAD TO SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. MODERATE TO HEAVY SNOWFALL ACCUMULATIONS WILL BE POSSIBLE...WITH THE GREATEST ACCUMULATIONS EXPECTED ALONG AND NORTH OF HIGHWAY 52. HOWEVER...SOME UNCERTAINTY REMAINS IN THE EXACT TRACK OF THIS SYSTEM...WHICH MAY CAUSE THE AXIS OF THE GREATEST SNOWFALL TO SHIFT. TRAVEL THIS WEEKEND MAY BECOME HAZARDOUS. THOSE WITH TRAVEL PLANS SHOULD REMAIN UP TO DATE ON THIS POTENTIAL WINTER STORM. NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051- 250000- /O.CON.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 340 AM CST FRI FEB 24 2012 /240 AM MST FRI FEB 24 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... * SNOWFALL IS EXPECTED TO BEGIN ACROSS THE FAR WEST SATURDAY EVENING...AND SPREAD ACROSS THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY. * MODERATE TO HEAVY SNOWFALL ACCUMULATIONS WILL BE POSSIBLE. * SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE POSSIBLE SUNDAY INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. MONITOR THE LATEST FORECASTS FOR UPDATES. && $$ TM
427 WWUS43 KBIS 242050 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CST FRI FEB 24 2012 ...SNOW AND WIND TO AFFECT WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT THROUGH SUNDAY NIGHT... .HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND. SNOW IS FORECAST TO BEGIN ACROSS THE FAR WEST LATE SATURDAY AFTERNOON AND SPREAD EAST THROUGH SUNDAY. STRONG NORTHERLY WINDS ARE EXPECTED SUNDAY AND SUNDAY NIGHT...WHICH MAY LEAD TO AREAS OF BLOWING AND DRIFTING SNOW. SNOW AMOUNTS OF 5 TO 9 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS BOWBELLS...KENMARE...MINOT...BOTTINEAU...ROLLA AND CARRINGTON. LESSER SNOW AMOUNTS...3 TO 5 INCHES...ARE EXPECTED FOR WILLISTON...WATFORD CITY...GARRISON...BISMARCK...JAMESTOWN AND ASHLEY. SNOW AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED FROM BEACH AND DICKINSON...TO LINTON. A SECOND...AND POTENTIALLY STRONGER STORM SYSTEM IS POSSIBLE EARLY NEXT WEEK..AND WILL HAVE TO BE CLOSELY MONITORED THROUGH THE WEEKEND. NDZ002>005-010>013-022-023-025-250500- /O.UPG.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/ /O.NEW.KBIS.WS.W.0002.120226T0600Z-120227T1200Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY... CARRINGTON 250 PM CST FRI FEB 24 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOWFALL IS EXPECTED TO BEGIN LATE SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY EVENING. * SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE. * SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES AND MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE SATURDAY NIGHT AND SUNDAY. THE NORTH DAKOTA STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE DANGEROUS WINTER DRIVING CONDITIONS. && $$ NDZ001-009-017-018-032-033-041-250500- /O.UPG.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/ /O.NEW.KBIS.WW.Y.0006.120226T0000Z-120227T0400Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-BILLINGS-STARK-HETTINGER- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...MEDORA...DICKINSON...MOTT 250 PM CST FRI FEB 24 2012 /150 PM MST FRI FEB 24 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ SATURDAY TO 10 PM CST /9 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ SATURDAY TO 10 PM CST /9 PM MST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOWFALL IS EXPECTED TO BEGIN SATURDAY EVENING...AND END BY SUNDAY LATE AFTERNOON. STRONG WINDS WILL DEVELOP SUNDAY AND CONTINUE INTO SUNDAY EVENING. * SNOW AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE. * SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. THE NORTH DAKOTA STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE DANGEROUS WINTER DRIVING CONDITIONS. && $$ NDZ019>021-034>037-042-045>048-050-051-250500- /O.UPG.KBIS.WS.A.0002.120226T0000Z-120227T1200Z/ /O.NEW.KBIS.WW.Y.0006.120226T0600Z-120227T1200Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 250 PM CST FRI FEB 24 2012 /150 PM MST FRI FEB 24 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT TO 6 AM CST /5 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT TO 6 AM CST /5 AM MST/ MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOWFALL IS EXPECTED TO BEGIN SATURDAY NIGHT...AND CONTINUE THROUGH SUNDAY EVENING. STRONG WINDS WILL DEVELOP SUNDAY AND CONTINUE THROUGH SUNDAY NIGHT. * SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * SIGNIFICANT BLOWING SNOW WITH STRONG NORTHERLY WINDS WILL BE POSSIBLE SUNDAY INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. THE NORTH DAKOTA STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE DANGEROUS WINTER DRIVING CONDITIONS. && $$ TWH/AYD
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 1:11 PM MST, 35 minutes earlier.
Area forecast discussion, Feb 23, 1:11 PM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 211 PM CST THU FEB 23 2012 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... LATEST REGIONAL RADAR SHOWS SCATTERED SNOW SHOWERS OVER EASTERN MONTANA...INTO WESTERN AND CENTRAL NORTH DAKOTA. WITH DECENT LAPSE RATES AND TQ INDICES AROUND 16C...WEAK CONVECTION WILL CONTINUE THROUGH EARLY EVENING. WHERE THE SNOW SHOWERS DO MOVE THROUGH EXPECT UP TO AN INCH OF NEW ACCUMULATION. SNOW SHOWERS WILL WANE BETWEEN 00Z AND 06Z. FLURRIES WILL TAKE CONTROL THEREAFTER. A NORTHWEST FLOW THROUGH FRIDAY ALONG WITH WEAK DISTURBANCES PROPAGATING THROUGH THE FLOW WILL RESULT IN ISOLATED TO SCATTERED FLURRIES TONIGHT THROUGH FRIDAY. THERE WILL BE A CHANCE FOR SNOW IN THE FAR SOUTHWEST TONIGHT INTO FRIDAY...WITH SNOWFALL ACCUMULATIONS OF AN INCH OR LESS. .LONG TERM...SATURDAY THROUGH THURSDAY... THE FOCUS OF THE EXTENDED FORECAST PERIOD IS CENTERED UPON A POTENTIAL WINTER STORM FOR LATE SATURDAY THROUGH SUNDAY. IN GENERAL...MODELS HAVE SHOWN GOOD CONSISTENCY OVER THE PAST 24 HOURS WITH A STRONG WAVE ARRIVING ON THE COAST OF THE PACIFIC NORTHWEST ON FRIDAY...AND PROPAGATING INTO THE NORTHERN PLAINS LATE SATURDAY AND INTO SUNDAY. GIVEN THE LACK OF A HIGH AMPLITUDE DOWNSTREAM RIDGE ACROSS THE EASTERN CONUS...THE SYSTEM IS EXPECTED TO BE MORE PROGRESSIVE THAN A COLORADO LOW. HOWEVER...THERE IS GREATER THAN 50 PERCENT CONFIDENCE FOR MODERATE TO HEAVY SNOWFALL ACCUMULATIONS WITH THIS STORM FOR MUCH OF THE AREA...WITH THE POTENTIAL FOR SIGNIFICANT BLOWING SNOW IN THE NORTHWEST QUADRANT OF THE SURFACE LOW ON SUNDAY INTO SUNDAY NIGHT. THEREFORE...HAVE DECIDED TO ISSUE A WINTER STORM WATCH FOR SATURDAY EVENING THROUGH MONDAY MORNING FOR NEARLY ALL OF WESTERN AND CENTRAL NORTH DAKOTA TO ACCOUNT FOR INEVITABLE MINOR SHIFTS IN THE STORM TRACK OVER THE COMING 24 TO 36 HOURS. THE EARLY WATCH IS ALSO WARRANTED GIVEN THE LARGE AMOUNT OF TRAVEL THIS WEEKEND FOR THE STATE HIGH SCHOOL HOCKEY TOURNAMENT. IN REGARDS TO THE DETERMINISTIC SOLUTIONS...THE 12 UTC GFS AND THE 15 UTC SREF ARE MORE PROGRESSIVE COMPARED TO THE 12 UTC ECMWF AND GEM WHICH ARE SLOWER AND CLOSE OFF THE UPPER LEVEL LOW INTO SUNDAY EVENING WHICH WOULD LEAD TO HIGHER SNOWFALL AMOUNTS ASSOCIATED WITH POTENTIAL A TROWAL FEATURE. AT THIS TIME...THE GREATEST SNOWFALL ACCUMULATIONS ARE EXPECTED ALONG AND NORTH OF HIGHWAY 200...HOWEVER..ANY SLIGHT SHIFT SOUTH IN THE TRACK WOULD LEAD TO HEAVY SNOWFALL ACCUMULATIONS POSSIBLE OVER NEARLY THE ENTIRE CWA...AND ELECTED TO GO WITH A LARGER WATCH TO ACCOUNT FOR THIS UNCERTAINTY. COLD...BUT QUIET WEATHER WITH SURFACE HIGH PRESSURE IN PLACE ARE EXPECTED MONDAY INTO THE MIDDLE OF NEXT WEEK...HOWEVER...THE DETERMINISTIC MODELS ARE HINTING AT A POSSIBLE COLORADO LOW FOR THE UPPER MIDWEST/NORTHERN PLAINS LATE NEXT WEEK. && .AVIATION...NORTHWEST WINDS GUSTS OF 30 TO 35 KTS EXPECTED FOR MOST TAF SITES THIS AFTERNOON AND THROUGH THE EVENING. FURTHERMORE...SCATTERED TO WIDESPREAD SNOW SHOWERS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. MVFR CEILINGS AND VISIBILITIES ARE EXPECTED IN THE SNOW SHOWERS...WITH OCCASIONAL IFR CONDITIONS IN THE HEAVIER BANDS. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT FOR NDZ001>005-009>013-017>023-025-032>037-041-042-045>048- 050-051. WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR NDZ031>033-040-041- 043-044. && SHORT TERM...KS LONG TERM....PJA AVIATION...PJA
Hazardous weather outlook, Feb 23, 1:00 PM MST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CST THU FEB 23 2012 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-242000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 200 PM CST THU FEB 23 2012 /100 PM MST THU FEB 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SCATTERED SNOW SHOWERS THIS AFTERNOON WITH ADDITIONAL ACCUMULATIONS OF 1 INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT WINTER STORM WILL IMPACT THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGION FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. THERE IS INCREASING POTENTIAL FOR SIGNIFICANT IMPACTS FROM THIS WINTER STORM...HEAVY SNOW AND HIGH WINDS...ACROSS MUCH OF WEST AND CENTRAL NORTH DAKOTA LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-242000- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 100 PM MST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH THURSDAY AFTERNOON. EXPECT SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT WINTER STORM WILL IMPACT THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGION FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. THERE IS INCREASING POTENTIAL FOR SIGNIFICANT IMPACTS FROM THIS WINTER STORM...HEAVY SNOW AND HIGH WINDS...ACROSS MUCH OF WEST AND CENTRAL NORTH DAKOTA LATE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
In the hours before
Local storm report, Feb 23, 9:35 AM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM SNOW 7 NW TAYLOR 46.97N 102.53W
02/23/2012 M2.5 INCH STARK ND CO-OP OBSERVER
&&
KROLAKLocal storm report, Feb 23, 9:48 AM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM SNOW 1 NE LINCOLN 46.77N 100.69W
02/23/2012 M2.8 INCH BURLEIGH ND PUBLIC
NWS EMPLOYEE
&&
KROLAKSpecial weather statement, Feb 23, 10:20 AM MST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1120 AM CST THU FEB 23 2012 NDZ025-036-037-048-051-232030- FOSTER-KIDDER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... EDGELEY...OAKES 1120 AM CST THU FEB 23 2012 ...SNOW ACROSS EAST CENTRAL NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON... LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS EAST CENTRAL NORTH DAKOTA THROUGH EARLY THURSDAY AFTERNOON. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE IN PLACES LIKE TAPPEN...GLENFIELD...JAMESTOWN...EDGELEY...AND ELLENDALE. THE SNOW WILL BEGIN TO TAPER OFF BY MID AFTERNOON. THEREAFTER...SCATTERED SNOW SHOWERS WITH MINOR ACCUMULATIONS CAN BE EXPECTED THROUGH EARLY THURSDAY EVENING. TRAVEL MAY BE DIFFICULT AT TIMES...ALLOW EXTRA TIME IN REACHING YOUR DESTINATION. KS
Local storm report, Feb 23, 10:57 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1157 AM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW HEART BUTTE DAM 46.60N 101.81W
02/23/2012 M2.0 INCH GRANT ND CO-OP OBSERVER
&&
KROLAKLocal storm report, Feb 23, 11:20 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1220 PM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM SNOW MONTPELIER 46.70N 98.59W
02/23/2012 M1.0 INCH STUTSMAN ND CO-OP OBSERVER
STORM TOTAL SO FAR.
&&
KSIMOSKOLocal storm report, Feb 23, 1:41 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LAKE METIGOSHE STATE PA 48.99N 100.32W
02/22/2012 M1.0 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL
0930 PM SNOW RHAME 46.23N 103.66W
02/22/2012 E4.0 INCH BOWMAN ND BROADCAST MEDIA
WET SLUSHY SNOW
0346 AM SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M7.5 INCH MORTON ND PUBLIC
7.5 INCHES OF SNOW HAS FALLEN SINCE MIDNIGHT.
0532 AM HEAVY SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M8.8 INCH MORTON ND PUBLIC
UPDATED FROM EARLIER REPORT OF 7.5 INCHES
0600 AM SNOW MINOT 48.23N 101.30W
02/23/2012 M1.0 INCH WARD ND CO-OP OBSERVER
0600 AM SNOW WILLISTON 48.15N 103.63W
02/23/2012 M1.0 INCH WILLIAMS ND CO-OP OBSERVER
REPORTED BY A SNOW PAID OBSERVER
0632 AM SNOW NEW SALEM 46.85N 101.41W
02/23/2012 M7.5 INCH MORTON ND PUBLIC
MEDIA RELAYED A PUBLIC REPORT OF 7.5 INCHES OF SNOW IN
NEW SALEM
0655 AM SNOW 3 W ROSEGLEN 47.75N 101.90W
02/23/2012 M3.0 INCH MCLEAN ND PUBLIC
MEDIA RELAYED A PUBLIC REPORT OF 3 INCHES OF SNOW 3
MILES WEST OF ROSEGLEN
0716 AM SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M6.0 INCH MORTON ND CO-OP OBSERVER
0800 AM SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M10.9 INCH MORTON ND CO-OP OBSERVER
STORM TOTAL SO FAR. SNOW TAPERING OFF TO FLURRIES NOW.
0800 AM SNOW S MOTT 46.37N 102.33W
02/23/2012 E2.0 INCH HETTINGER ND CO-OP OBSERVER
0800 AM SNOW HEART BUTTE DAM 46.60N 101.81W
02/23/2012 M2.0 INCH GRANT ND CO-OP OBSERVER
0825 AM SNOW ELGIN 46.40N 101.85W
02/23/2012 E3.0 INCH GRANT ND PUBLIC
STORM TOTAL SO FAR.
0834 AM SNOW 1 NE LINCOLN 46.77N 100.69W
02/23/2012 M1.5 INCH BURLEIGH ND TRAINED SPOTTER
NWS EMPLOYEE
0840 AM SNOW BISMARCK 46.81N 100.78W
02/23/2012 M1.5 INCH BURLEIGH ND NWS OFFICE
0842 AM SNOW HETTINGER 46.00N 102.64W
02/23/2012 M2.0 INCH ADAMS ND CO-OP OBSERVER
0844 AM SNOW ELGIN 46.40N 101.85W
02/23/2012 E3.0 INCH GRANT ND PUBLIC
0845 AM HEAVY SNOW 1 N CARSON 46.43N 101.56W
02/23/2012 M14.0 INCH GRANT ND PUBLIC
STORM TOTAL SNOWFALL...REPORT RELAYED BY MEDIA
0847 AM SNOW 3 WSW MENOKEN 46.80N 100.60W
02/23/2012 M1.5 INCH BURLEIGH ND COCORAHS
0853 AM SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M7.0 INCH MORTON ND CO-OP OBSERVER
UPDATED REPORT
0904 AM SNOW UNDERWOOD 47.46N 101.14W
02/23/2012 M3.8 INCH MCLEAN ND CO-OP OBSERVER
1000 AM SNOW BISMARCK 46.81N 100.78W
02/23/2012 M2.5 INCH BURLEIGH ND NWS OFFICE
STORM TOTAL SO FAR.
1006 AM SNOW GLEN ULLIN 46.82N 101.83W
02/23/2012 M9.0 INCH MORTON ND CO-OP OBSERVER
STORM TOTAL.
1033 AM SNOW 5 NE NEW SALEM 46.90N 101.34W
02/23/2012 M8.5 INCH MORTON ND CO-OP OBSERVER
1035 AM SNOW 7 NW TAYLOR 46.97N 102.53W
02/23/2012 M2.5 INCH STARK ND CO-OP OBSERVER
1046 AM SNOW 1 NE LINCOLN 46.77N 100.69W
02/23/2012 M2.8 INCH BURLEIGH ND PUBLIC
NWS EMPLOYEE
1219 PM SNOW MONTPELIER 46.70N 98.59W
02/23/2012 M1.0 INCH STUTSMAN ND CO-OP OBSERVER
STORM TOTAL SO FAR.
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:25 AM MST | Winter Storm Warning | BIS | Grant | 4 hr |
| Feb 23, 9:47 AM MST | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 8 hr |
Nearby
Winter Storm Watches in North Dakota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.